Endometriosis UK
36,760 members32,499 posts

Utovlan (noresthisterone) & mirena for endometriosis?

Hi ladies! Hope your doing well.

My GP has prescribed me Utovlan (noresthisterone) to take daily on top of my mirena coil.

I have had the mirena in for nearly a year, my GP wants to eliminate me bleeding entirely which is why she has prescribed me the noresthisterone on top. In hopes that it will reduce my pain and fatigue.

I'm just a little worried about taking all these artificial hormones as I don't like taking any full stop, but we don't have a choice really do we?

Obviously the side effects sound really unpleasant weight gain, acne, hair loss and mood swings, like I don't have enough problems already!

I was just wondering if anyone else has used this in their treatment plan both the mirena and noristhisterobe together?

If so was it helpful? And did you get any side effects?

Any help would be greatly appreciated!

Hope your enjoying your Friday eve

xx

Liberty

6 Replies
oldestnewest

That northisterone was what made me bleed so much when I stopped that I heamoraged so don’t want to scare you but I ended up having hysterectomy in the end, but that stuff I took to stop my heavy bleeding but when I came off it was awful, I never coped with the coil my moods were unreal and in safe so I didn’t keep it in long - I had everything out in the end but I still have endo I suppose I am a unlucky one cause it’s riddled on scar tissue so maybe it can help you but I do believe the northisterone is not good long term? And just be careful x

Not sure that’s helpful - but lots of love x

Reply

Thanks for your reply, sorry to hear what happened to you.

She never really said whether I was supposed to take it long term or not so confused. x

Reply

Hi, are you still having periods with the Mirena? It’s usually enough to stop them on its own.

When I had a nasty flare up, my GP considered the option of the pill on top of the Mirena but said we should only do that short term. In the end she decided I should go back to see a gynae consultant.

I think you are right to question the plan. You need you know what risks come with taking high doses of hormones. Only you can decide whether the benefits outweigh the risks.

Reply

Hi thanks for replying,

Yes I'm still having periods with the mirena there very light bleeding but still last 7 days and very painful.

My GP also prescribed me the combined pill before this, but I didn't take it, it's scary taking so many hormones. x

Reply

I take utolvan daily , I don't have endometriosis though mind as to stop heavy bleeding. They wanted me to have the coil and I wouldn't do I've stayed on the tablets . I don't have any of those side effects. In fact at the moment I've only have good side effects - if you can say that lol . Not moody no bloatedness, ibs cleared up and generally feel much better . Good luck 😉

Reply

Thanks for replying,

I'm glad to hear it's helped you, it's so hard finding something that works.x

Reply

You may also like...